This Article 
 Bibliographic References 
 Add to: 
A Simple Approximation Algorithm for Two Problems in Circuit Design
November 1998 (vol. 47 no. 11)
pp. 1310-1312

Abstract—This paper provides a very simple two-approximation algorithm for two NP-hard problems that arise in electronic circuit design. To our knowledge, this is the best approximation bound known for these problems. In addition, the simplicity of the proposed algorithm makes it attractive for real-time applications for similar problems in areas such as telecommunications and parallel processing.

[1] T. Carpenter, S. Cosares, and I. Saniee, "Demand Routing and Slotting on Ring Networks," DIMACS Technical Report 97-02, 1997.
[2] A. Frank, T. Nishizeki, N. Saito, H. Suzuki, and É. Tardos, “Algorithms for Routing around a Rectangle,” Discrete Applied Math., vol. 40, pp. 363-378, 1992.
[3] J.L. Ganley and J.P. Cohoon, "A Provably Good Moat Routing Algorithm," Proc. Sixth Great Lakes Symp. VLSI, pp. 86-91, 1996.
[4] J.L. Ganley and J.P. Cohoon, "Minimum-Congestion Hypergraph Embedding in a Cycle," IEEE Trans. Computers, vol. 46, pp. 600-602, 1997.
[5] T.F. Gonzalez and S.L. Lee, "A 1.6 Approximation Algorithm for Routing Multiterminal Nets," SIAM J. Computing, vol. 16, pp. 669-704, 1987.
[6] T.F. Gonzalez and S.L. Lee, "A Linear Time Algorithm for Optimal Routing Around a Rectangle," J. ACM, vol. 35, pp. 810-831, 1988.
[7] M.C. Golumbic, Algorithmic Graph Theory and Perfect Graphs.New York, Academic Press, 1980.
[8] R.-D. Lou, K.-F. Liao, and M. Sarrafzadeh, "Planar Routing Around a Rectangle," J. Circuits, Systems, and Computers, vol. 2, pp. 27-38, 1992.
[9] H. Okamura and P. Seymour, "Multicommodity Flows in Planar Graphs," J. Combinatorial Theory, Series B, vol. 31, pp. 75-81, 1981.
[10] M. Sarrafzadeh and F.P. Preparata, "A Bottom-Up Layout Technique Based on Two-Rectangle Routing," Integration: The VLSI Journal, vol. 5, pp. 231-246, 1987.

Index Terms:
Graph embedding, approximation algorithms, moat routing.
Tamra Carpenter, Steven Cosares, Joseph L. Ganley, Iraj Saniee, "A Simple Approximation Algorithm for Two Problems in Circuit Design," IEEE Transactions on Computers, vol. 47, no. 11, pp. 1310-1312, Nov. 1998, doi:10.1109/12.736445
Usage of this product signifies your acceptance of the Terms of Use.